Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    some advice please?
    avatar
    An_240965 posted:
    Ok so this is sort of complicated. First of all, I am 28 and have been sort of bulimic since I was 13 or 14. But not consistently (is there such thing as intermittent bulimia?) and had stopped for quite a while. Also, I have depression and a lot of anxiety. I was drinking a LOT for a while and stopped that, when I began dieting this time, because alcohol is fattening. I had started having black stool and vomit I thought from drinking too much. I saw my doc and was prescribed some medication and eventually it felt better, she said I may have had an ulcer. But the black stool and vomit are back, but I haven't been drinking. Can this be caused by throwing up? I don't do it very often. And also, I don't binge. So I guess it isn't really bulimia since I don't ever binge.

    I just started a new anti-depressant (Viibryd) and it isn't working. I feel the same. Actually I guess I feel a little better but all I can think about is jumping off a bridge or in front of a train. I am at a total loss about what to do. I am already in therapy but I can't tell her about the throwing up. Or about the thoughts of jumping off something.

    So I guess my question is, what now?
    Reply
     
    avatar
    Pamela Peeke, MD, MPH, FACP responded:
    Hey, let's take a deep breath. As a physician and expert in this field, I'm going to suggest the following:

    1) You have an ongoing eating disorder. Bulimia is 99% associated with depression. You need a specialist to follow you as someone with an eating disorder, as well as with your depression. There clearly are unresolved issues prompting the anxiety and recurrence of the bulimia.

    2) The black stool and vomit are indicative of GI bleeding. You need to understand that persistent bulimic behavior is life-threatening and you need to stop right now. You also need to seek immediate medical attention as you need a full evaluation, including an upper endoscopy--- looking inside your stomach to see where the bleeding is coming from. Please I am imploring you to stop the bulimia. You need immediate help.

    3) Your anti-depressant is not working and you need a quick re-assessment. The suicidal thoughts you have shared are of great concern. If you are truly feeling this down, please call your therapist on an emergency basis. If that doesn't work, I would highly recommend you seek immediate psychiatric intervention, perhaps going to the ER for prompt evaluation. It's time to come absolutely clean with your therapist about the bulimia. She cannot help you optimally without knowing absolutely everything that impacts on your health and wellbeing. Please, share all of this with her. Heck copy my posting and show her how you have reached out for help.

    Please read this and tell me your next steps. I'll help guide you as best I can. Please make the call to your therapist right now.

    Dr. Peeke
     
    avatar
    Haylen_WebMD_Staff responded:
    Hi Anon,

    Regarding your thoughts about hurting yourself, please click here immediately for a link to access WebMD Crisis Resources .

    Dr. Peekes observations and advice were excellent. As she suggested, start with a deep breath right now and then take action!
    Please check in today and let us know the steps you are taking. You deserve a healthy and happy life!

    Yours in health,

    Haylen
     
    avatar
    Haylen_WebMD_Staff replied to Haylen_WebMD_Staff's response:
    Additionally, I strongly encourage you to call the doctor who prescribed Viibryd immediately. Click link to access information about this medications side effects that might be causing physical problems.

    Haylen


    Helpful Tips

    Olive oil versus Canola oilExpert
    Both oils contain healthy monounsaturated fats but canola actually has less saturated fat than olive oil. Canola is more versatile for ... More
    Was this Helpful?
    238 of 283 found this helpful

    Expert Blog

    Everyday Fitness - Pamela Peeke, MD, MPH, FACP

    Achieve a better mind-body balance and live a healthier life with tips from wellness expert Dr. Pamela Peeke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.